June  2021, 41(6): 2809-2828. doi: 10.3934/dcds.2020386

Properties of multicorrelation sequences and large returns under some ergodicity assumptions

Department of Mathematics, Ohio State University, Columbus, OH 43210, USA

Received  June 2020 Revised  September 2020 Published  June 2021 Early access  November 2020

We prove that given a measure preserving system $ (X,\mathcal{B},\mu,T_1,\dots, T_d) $ with commuting, ergodic transformations $ T_i $ such that $ T_iT_j^{-1} $ are ergodic for all $ i \neq j $, the multicorrelation sequence $ a(n) = \int_X f_0 \cdot T_1^nf_1 \cdot \dotso \cdot T_d^n f_d \ d\mu $ can be decomposed as $ a(n) = a_{ \rm{st}}(n)+a_{ \rm{er}}(n) $, where $ a_{ \rm{st}} $ is a uniform limit of $ d $-step nilsequences and $ a_{ \rm{er}} $ is a nullsequence (that is, $ \lim_{N-M \to \infty} \frac{1}{N-M} \sum_{n = M}^{N-1} |a_{ \rm{er}}|^2 = 0 $). Under some additional ergodicity conditions on $ T_1,\dots,T_d $ we also establish a similar decomposition for polynomial multicorrelation sequences of the form $ a(n) = \int_X f_0 \cdot \prod_{i = 1}^dT_i^{p_{i,1}(n)}f_1\cdot\dotso \cdot \prod_{i = 1}^dT_i^{p_{i,k}(n)}f_k \ d\mu $, where each $ p_{i,k}: {\mathbb{Z}} \rightarrow {\mathbb{Z}} $ is a polynomial map. We also show, for $ d = 2 $, that if $ T_1, T_2, T_1T_2^{-1} $ are invertible and ergodic, we have large triple intersections: for all $ \varepsilon>0 $ and all $ A \in \mathcal{B} $, the set $ \{n \in {\mathbb{Z}} : \mu(A \cap T_1^{-n}A \cap T_2^{-n}A)>\mu(A)^3-\varepsilon\} $ is syndetic. Moreover, we show that if $ T_1, T_2, T_1T_2^{-1} $ are totally ergodic, and we denote by $ p_n $ the $ n $-th prime, the set $ \{n \in \mathbb{N} : \mu(A \cap T_1^{-(p_n-1)}A \cap T_2^{-(p_n-1)}A)>\mu(A)^3-\varepsilon\} $ has positive lower density.

Citation: Andreu Ferré Moragues. Properties of multicorrelation sequences and large returns under some ergodicity assumptions. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2809-2828. doi: 10.3934/dcds.2020386
References:
[1]

V. Bergelson, Weakly mixing PET, Ergodic Theory Dynam. Systems, 7 (1987), 337-349.  doi: 10.1017/S0143385700004090.  Google Scholar

[2]

V. BergelsonB. Host and B. Kra, Multiple recurrence and nilsequences. With an appendix by Imre Rusza, Invent. Math., 160 (2005), 261-303.  doi: 10.1007/s00222-004-0428-6.  Google Scholar

[3]

V. Bergelson and A. Leibman, Polynomial extensions of van der Waerden's and Szemerédi's theorems, J. Amer. Math. Soc., 9 (1996), 725-753.  doi: 10.1090/S0894-0347-96-00194-4.  Google Scholar

[4]

V. Bergelson and A. Leibman, Cubic averages and large intersections, Recent Trends in Ergodic Theory and Dynamical Systems, Contemp. Math., 631, Amer. Math. Soc., Providence, RI, 5–19. doi: 10.1090/conm/631/12592.  Google Scholar

[5]

V. BergelsonT. Tao and T. Ziegler, Multiple recurrence and convergence results associated to $\Bbb {F}_p^\omega$-actions, J. Anal. Math., 127 (2015), 329-378.  doi: 10.1007/s11854-015-0033-1.  Google Scholar

[6]

Q. Chu, Multiple recurrence for two commuting transformations, Ergodic Theory Dynam. Systems, 31 (2011), 771-792.  doi: 10.1017/S0143385710000258.  Google Scholar

[7]

S. Donoso, J. Moreira, A. N. Le and W. Sun, Optimal lower bounds for multiple recurrence, Ergodic Theory and Dynamical Systems, (2019), 1–29. doi: 10.1017/etds.2019.72.  Google Scholar

[8]

S. Donoso and W. Sun, Quantitative multiple recurrence for two and three transformations, Israel J. Math., 226 (2018), 71-85.  doi: 10.1007/s11856-018-1690-4.  Google Scholar

[9]

N. Frantzikinakis, Multiple correlation sequences and nilsequences, Invent. Math., 202 (2015), 875-892.  doi: 10.1007/s00222-015-0579-7.  Google Scholar

[10]

N. Frantzikinakis, Multiple ergodic averages for three polynomials and applications, Trans. Amer. Math. Soc., 360 (2008), 5435-5475.  doi: 10.1090/S0002-9947-08-04591-1.  Google Scholar

[11]

N. Frantzikinakis and B. Host, Weighted multiple ergodic averages and correlation sequences, Ergodic Theory Dynam. Systems, 38 (2018), 81-142.  doi: 10.1017/etds.2016.19.  Google Scholar

[12]

N. FrantzikinakisB. Host and B. Kra, The polynomial multidimensional Szemerédi theorem along shifted primes, Israel J. Math., 194 (2013), 331-348.  doi: 10.1007/s11856-012-0132-y.  Google Scholar

[13]

N. Frantzikinakis and B. Kra, Convergence of multiple ergodic averages for some commuting transformations, Ergodic Theory Dynam. Systems, 25 (2005), 799-809.  doi: 10.1017/S0143385704000616.  Google Scholar

[14]

W. T. Gowers, A new proof of Szemerédi's theorem, Geom. Funct. Anal., 11 (2001), 465-588.  doi: 10.1007/s00039-001-0332-9.  Google Scholar

[15]

J. T. Griesmer, Ergodic Averages, Correlation Sequences, and Sumsets, Ph. D thesis, The Ohio State University, 2009.  Google Scholar

[16]

B. Host, Ergodic seminorms for commuting transformations and applications, Studia Math., 195 (2009), 31-49.  doi: 10.4064/sm195-1-3.  Google Scholar

[17]

B. Host and B. Kra, Nonconventional ergodic averages and nilmanifolds, Ann. of Math., 161 (2005), 397-488.  doi: 10.4007/annals.2005.161.397.  Google Scholar

[18]

B. Host and B. Kra, Nilpotent Structures in Ergodic Theory, Mathematical Surveys and Monographs, 236, American Mathematical Society, Providence, RI, 2018. doi: 10.1090/surv/236.  Google Scholar

[19]

M. C. R. Johnson, Convergence of polynomial ergodic averages of several variables for some commuting transformations, Illinois J. Math., 53 (2009), 865-882.  doi: 10.1215/ijm/1286212920.  Google Scholar

[20]

A. Khintchine, The method of spectral reduction in classical dynamics, Proceedings of the National Academy of Sciences, 19 (1933), 567-573.  doi: 10.1073/pnas.19.5.567.  Google Scholar

[21]

B. O. Koopman and J. von Neumann, Dynamical systems of continuous spectra, Proceedings of the National Academy of Sciences, 18 (1932), 255-263.  doi: 10.1073/pnas.18.3.255.  Google Scholar

[22]

A. Koutsogiannis, A. Le, J. Moreira, and F. K. Richter, Structure of multicorrelation sequences with integer part polynomial iterates along primes, Proc. Amer. Math. Soc. 149 (2021), no. 1,209–216. Google Scholar

[23]

A. N. Le, Nilsequences and multiple correlations along subsequences, Ergodic Theory Dynam. Systems, 40 (2020), 1634-1654.  doi: 10.1017/etds.2018.110.  Google Scholar

[24]

A. Leibman, Multiple polynomial correlation sequences and nilsequences, Ergodic Theory Dynam. Systems, 30 (2010), 841-854.  doi: 10.1017/S0143385709000303.  Google Scholar

[25]

A. Leibman, Nilsequences, null-sequences, and multiple correlation sequences, Ergodic Theory Dynam. Systems, 35 (2015), 176-191.  doi: 10.1017/etds.2013.36.  Google Scholar

[26]

P. Walters, An introduction to Ergodic Theory, Graduate Texts in Mathematics, 79, Springer-Verlag, New York, 1982.  Google Scholar

show all references

References:
[1]

V. Bergelson, Weakly mixing PET, Ergodic Theory Dynam. Systems, 7 (1987), 337-349.  doi: 10.1017/S0143385700004090.  Google Scholar

[2]

V. BergelsonB. Host and B. Kra, Multiple recurrence and nilsequences. With an appendix by Imre Rusza, Invent. Math., 160 (2005), 261-303.  doi: 10.1007/s00222-004-0428-6.  Google Scholar

[3]

V. Bergelson and A. Leibman, Polynomial extensions of van der Waerden's and Szemerédi's theorems, J. Amer. Math. Soc., 9 (1996), 725-753.  doi: 10.1090/S0894-0347-96-00194-4.  Google Scholar

[4]

V. Bergelson and A. Leibman, Cubic averages and large intersections, Recent Trends in Ergodic Theory and Dynamical Systems, Contemp. Math., 631, Amer. Math. Soc., Providence, RI, 5–19. doi: 10.1090/conm/631/12592.  Google Scholar

[5]

V. BergelsonT. Tao and T. Ziegler, Multiple recurrence and convergence results associated to $\Bbb {F}_p^\omega$-actions, J. Anal. Math., 127 (2015), 329-378.  doi: 10.1007/s11854-015-0033-1.  Google Scholar

[6]

Q. Chu, Multiple recurrence for two commuting transformations, Ergodic Theory Dynam. Systems, 31 (2011), 771-792.  doi: 10.1017/S0143385710000258.  Google Scholar

[7]

S. Donoso, J. Moreira, A. N. Le and W. Sun, Optimal lower bounds for multiple recurrence, Ergodic Theory and Dynamical Systems, (2019), 1–29. doi: 10.1017/etds.2019.72.  Google Scholar

[8]

S. Donoso and W. Sun, Quantitative multiple recurrence for two and three transformations, Israel J. Math., 226 (2018), 71-85.  doi: 10.1007/s11856-018-1690-4.  Google Scholar

[9]

N. Frantzikinakis, Multiple correlation sequences and nilsequences, Invent. Math., 202 (2015), 875-892.  doi: 10.1007/s00222-015-0579-7.  Google Scholar

[10]

N. Frantzikinakis, Multiple ergodic averages for three polynomials and applications, Trans. Amer. Math. Soc., 360 (2008), 5435-5475.  doi: 10.1090/S0002-9947-08-04591-1.  Google Scholar

[11]

N. Frantzikinakis and B. Host, Weighted multiple ergodic averages and correlation sequences, Ergodic Theory Dynam. Systems, 38 (2018), 81-142.  doi: 10.1017/etds.2016.19.  Google Scholar

[12]

N. FrantzikinakisB. Host and B. Kra, The polynomial multidimensional Szemerédi theorem along shifted primes, Israel J. Math., 194 (2013), 331-348.  doi: 10.1007/s11856-012-0132-y.  Google Scholar

[13]

N. Frantzikinakis and B. Kra, Convergence of multiple ergodic averages for some commuting transformations, Ergodic Theory Dynam. Systems, 25 (2005), 799-809.  doi: 10.1017/S0143385704000616.  Google Scholar

[14]

W. T. Gowers, A new proof of Szemerédi's theorem, Geom. Funct. Anal., 11 (2001), 465-588.  doi: 10.1007/s00039-001-0332-9.  Google Scholar

[15]

J. T. Griesmer, Ergodic Averages, Correlation Sequences, and Sumsets, Ph. D thesis, The Ohio State University, 2009.  Google Scholar

[16]

B. Host, Ergodic seminorms for commuting transformations and applications, Studia Math., 195 (2009), 31-49.  doi: 10.4064/sm195-1-3.  Google Scholar

[17]

B. Host and B. Kra, Nonconventional ergodic averages and nilmanifolds, Ann. of Math., 161 (2005), 397-488.  doi: 10.4007/annals.2005.161.397.  Google Scholar

[18]

B. Host and B. Kra, Nilpotent Structures in Ergodic Theory, Mathematical Surveys and Monographs, 236, American Mathematical Society, Providence, RI, 2018. doi: 10.1090/surv/236.  Google Scholar

[19]

M. C. R. Johnson, Convergence of polynomial ergodic averages of several variables for some commuting transformations, Illinois J. Math., 53 (2009), 865-882.  doi: 10.1215/ijm/1286212920.  Google Scholar

[20]

A. Khintchine, The method of spectral reduction in classical dynamics, Proceedings of the National Academy of Sciences, 19 (1933), 567-573.  doi: 10.1073/pnas.19.5.567.  Google Scholar

[21]

B. O. Koopman and J. von Neumann, Dynamical systems of continuous spectra, Proceedings of the National Academy of Sciences, 18 (1932), 255-263.  doi: 10.1073/pnas.18.3.255.  Google Scholar

[22]

A. Koutsogiannis, A. Le, J. Moreira, and F. K. Richter, Structure of multicorrelation sequences with integer part polynomial iterates along primes, Proc. Amer. Math. Soc. 149 (2021), no. 1,209–216. Google Scholar

[23]

A. N. Le, Nilsequences and multiple correlations along subsequences, Ergodic Theory Dynam. Systems, 40 (2020), 1634-1654.  doi: 10.1017/etds.2018.110.  Google Scholar

[24]

A. Leibman, Multiple polynomial correlation sequences and nilsequences, Ergodic Theory Dynam. Systems, 30 (2010), 841-854.  doi: 10.1017/S0143385709000303.  Google Scholar

[25]

A. Leibman, Nilsequences, null-sequences, and multiple correlation sequences, Ergodic Theory Dynam. Systems, 35 (2015), 176-191.  doi: 10.1017/etds.2013.36.  Google Scholar

[26]

P. Walters, An introduction to Ergodic Theory, Graduate Texts in Mathematics, 79, Springer-Verlag, New York, 1982.  Google Scholar

[1]

Zengjing Chen, Weihuan Huang, Panyu Wu. Extension of the strong law of large numbers for capacities. Mathematical Control & Related Fields, 2019, 9 (1) : 175-190. doi: 10.3934/mcrf.2019010

[2]

Zengjing Chen, Qingyang Liu, Gaofeng Zong. Weak laws of large numbers for sublinear expectation. Mathematical Control & Related Fields, 2018, 8 (3&4) : 637-651. doi: 10.3934/mcrf.2018027

[3]

Tongjiang Yan, Yanyan Liu, Yuhua Sun. Cyclic codes from two-prime generalized cyclotomic sequences of order 6. Advances in Mathematics of Communications, 2016, 10 (4) : 707-723. doi: 10.3934/amc.2016036

[4]

Jiarong Peng, Xiangyong Zeng, Zhimin Sun. Finite length sequences with large nonlinear complexity. Advances in Mathematics of Communications, 2018, 12 (1) : 215-230. doi: 10.3934/amc.2018015

[5]

Shige Peng. Law of large numbers and central limit theorem under nonlinear expectations. Probability, Uncertainty and Quantitative Risk, 2019, 4 (0) : 4-. doi: 10.1186/s41546-019-0038-2

[6]

Mingshang Hu, Xiaojuan Li, Xinpeng Li. Convergence rate of Peng’s law of large numbers under sublinear expectations. Probability, Uncertainty and Quantitative Risk, 2021, 6 (3) : 261-266. doi: 10.3934/puqr.2021013

[7]

Yongsheng Song. Stein’s method for the law of large numbers under sublinear expectations. Probability, Uncertainty and Quantitative Risk, 2021, 6 (3) : 199-212. doi: 10.3934/puqr.2021010

[8]

Ilias S. Kotsireas, Christos Koukouvinos, Dimitris E. Simos. MDS and near-MDS self-dual codes over large prime fields. Advances in Mathematics of Communications, 2009, 3 (4) : 349-361. doi: 10.3934/amc.2009.3.349

[9]

Wei-Wen Hu. Integer-valued Alexis sequences with large zero correlation zone. Advances in Mathematics of Communications, 2017, 11 (3) : 445-452. doi: 10.3934/amc.2017037

[10]

Anh N. Le. Sublacunary sets and interpolation sets for nilsequences. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021175

[11]

Zengjing Chen, Yuting Lan, Gaofeng Zong. Strong law of large numbers for upper set-valued and fuzzy-set valued probability. Mathematical Control & Related Fields, 2015, 5 (3) : 435-452. doi: 10.3934/mcrf.2015.5.435

[12]

Tanja Eisner, Pavel Zorin-Kranich. Uniformity in the Wiener-Wintner theorem for nilsequences. Discrete & Continuous Dynamical Systems, 2013, 33 (8) : 3497-3516. doi: 10.3934/dcds.2013.33.3497

[13]

Dilip B. Madan, Wim Schoutens. Zero covariation returns. Probability, Uncertainty and Quantitative Risk, 2018, 3 (0) : 5-. doi: 10.1186/s41546-018-0031-1

[14]

Dilip B. Madan, King Wang. Correlated squared returns. Probability, Uncertainty and Quantitative Risk, 2021, 6 (2) : 139-158. doi: 10.3934/puqr.2021007

[15]

Lin Yi, Xiangyong Zeng, Zhimin Sun. On finite length nonbinary sequences with large nonlinear complexity over the residue ring $ \mathbb{Z}_{m} $. Advances in Mathematics of Communications, 2021, 15 (4) : 701-720. doi: 10.3934/amc.2020091

[16]

G.F. Webb. The prime number periodical cicada problem. Discrete & Continuous Dynamical Systems - B, 2001, 1 (3) : 387-399. doi: 10.3934/dcdsb.2001.1.387

[17]

Peng Sun. Exponential decay of Lebesgue numbers. Discrete & Continuous Dynamical Systems, 2012, 32 (10) : 3773-3785. doi: 10.3934/dcds.2012.32.3773

[18]

Danny Calegari, Alden Walker. Ziggurats and rotation numbers. Journal of Modern Dynamics, 2011, 5 (4) : 711-746. doi: 10.3934/jmd.2011.5.711

[19]

Xavier Buff, Nataliya Goncharuk. Complex rotation numbers. Journal of Modern Dynamics, 2015, 9: 169-190. doi: 10.3934/jmd.2015.9.169

[20]

Jon Chaika, Bryna Kra. A prime system with many self-joinings. Journal of Modern Dynamics, 2021, 17: 213-265. doi: 10.3934/jmd.2021007

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (126)
  • HTML views (190)
  • Cited by (0)

Other articles
by authors

[Back to Top]